For the last year or two I have been having side effects from my Levothyroxine. Insomnia, flushing, muscle pain, fatique, mood swings, etc. I have always had problems taking any drugs. I seem to be pretty sensitive to them. What would you suggest taking for hypothyroidism that won't give me problems? What is everyone else taking?
If you are taking generic, try switching to a name brand Levoxyl.
I am certainly not an authority on the subject. I'm recently hypo after RAI. Only been on Levoxyl for 30 days.
I've heard that so many have problems with the generic that I decided to skip that part and request brand name to start with.
the generic is the same im on it and have no side effects it could be your thyroid even when its controlled you can get symptoms check to see if you have a parathyroid problem and take a blood test for that. but your throid can fluh your face tiredness and more and moody you might need more med
I have checked into that also. When I go off the drug for 3 days, I feel tons better. I have gone off them several times as an experiment. Levothyroxine does cause those side effects. I found them on this website http://www.drugs.com/sfx/levothyroxine-side-effects.html and several others. Belive me, I wish it didn't. I don't have health insurance and Levo is on the $4 list at most places.
There is a difference in Generic Levothyroxine and Name Brand Like Synthroid, I went from 10mg to 25, 50, 75, and finally 100 mg of Levothyroxine (Generic) At that time I started seeing an Endo, He informed me that when it comes to thyroid meds, Generics are not as consistant as name brand meds, all during this prior period my symptoms were all over the place, they would stop for a few days then reappear and I would feel bad for two days, The Endo put me on a name brand (Synthroid) 100mg, at this time my TSH was just over 6.0, six weeks later my TSH was down to .078, he adjusted the med to 88mg and now I am due for a follow up on the 9th, I still don't know if the medications caused all the symptoms or the thyroid condition itself, I did not start getting the aches, and spasms, and the general crappy feelings until I started taking the boost in meds at 50-75mg of Levothyroxine, and I still had some of the same symptoms after I went on the 100mg of Synthroid, So who knows what came first the chicken or the egg?
Anyway in my case the Name Brand seem to work for me musc better than the Generic and my out of pocket after insurance was only about 2.00 difference. Good Luck FTB4
I am in Australia and Synthroid isnt sold or prescribed here but I take Thyroxin Sodium (Eutroxzig) which is a brand name and not a generic.
After reading many horror stories here about generic meds, I opted for Thyroxin after RAI in June last year and have done fine on it.
No side effects at all.....although the aches and pains DO come if my levels are not right and I am heading towards Hypo.Maybe this is the case with you
Like you I am very drug sensitive.
Get your levels checked.
OK, so you've been having problems with Levo for a year or 2. How long have you been on the Levo all together? Have they checked your levels? Your symptoms are hyper, too much med.
I tried to study up on this one. The generics can vary from the actul dosage by -25% to +25%. We're talking micrograms here, not miligrams. So you know that just a tiny adjustment could have a big impact on the body. Brand names vary by -5% to +5%. That's a big difference!
The brand names are a patented formula. Generics are not. They can have different fillers that could effect absorbtion. And how do you know when the pharmacy switched from one generic manufacturer to another? A few months ago, a national news report said that one foreign generic manufacturer has been banned from exporting to the USA because of cross-contamination of the drugs in their factory. You know the problem probably existed long before it was found.
My sister in law has had Hashi for 30 years. This year she has gone hyper for no apparent reason. She always takes generics. Her Dr. just keeps pushing more Ambien so she can sleep.
The generics are $4. I pay $12.28 for brand name 50 mcg Levoxyl. That's the full price. I haven't met my $3000 deductable yet. The difference in price is only 2 cups of Starbucks per month.
I've only been on Levoxyl for a month. So far, this has been much easier than what I anticipated. I started with brand name and I'm sticking to it. I'm worth it! And I'm really enjoying my sleep.
The levothyroxine does give side effects.. Put in Google" levothyroxine head fuzzy" you will see loads of side effects not listed in any medical book.. I know I was one of them untill I switched to a name bran which I am told is the original. Its is called Eltroxin made by a company called "Goldshield" since I have been on this I am 99% better io can function normally.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.